Arizona, 2007Damaging Wind in Arizona, July 5, 2007
July 5, 2007 · NWS TWC · 1 event in 1 county or zone
Moist easterly monsoonal flow caused isolated thunderstorms over the city of Tucson.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $75,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Moist easterly monsoonal flow caused isolated thunderstorms over the city of Tucson.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at Jul 5, 2:05 PM MST, 6 hours 15 minutes earlier.
Area forecast discussion, Jul 5, 2:05 PM MST, 6 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
205 PM MST THU JUL 5 2007
.SYNOPSIS...HIGH PRESSURE WILL REMAIN OVER ARIZONA THROUGH NEXT WEEK
ALLOWING AT OR ABOVE NORMAL AFTERNOON TEMPERATURES TO CONTINUE.
ALSO...INCREASING MOISTURE IN EASTERLY FLOW ALOFT WILL RESULT IN
GREATER CHANCES OF AFTERNOON AND EVENING THUNDERSTORMS ACROSS
SOUTHEASTERN ARIZONA THROUGH SATURDAY. BY SUNDAY THE MOISTURE INFLUX
WILL DIMINISH REDUCING THE CHANCE FOR THUNDERSTORMS INTO NEXT WEEK.
&&
.DISCUSSION...AFTERNOON TEMPERATURES ARE RUNNING SLIGHTLY COOLER
TODAY AS COMPARED TO YESTERDAY AT THIS TIME...BUT HOT NONE THE LESS.
THIS TREND WILL CONTINUE THE NEXT FEW DAYS AS MOISTURE INCREASES
ACROSS SOUTHEASTERN ARIZONA. THIS MOISTURE WILL LEAD TO A BETTER
CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. DEW POINTS ARE UP ON
THE ORDER OF 10 TO 20 DEGREES THIS AFTERNOON COMPARED TO 24 HOURS
AGO WHICH HAS ALREADY RESULTED IN A THUNDERSTORM OVER NORTHERN
GREENLEE COUNTY. ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED
ELSEWHERE WITH CUMULUS CLOUDS CURRENTLY BUILDING OVER THE MOUNTAINS
EAST OF A LINE FROM SELLS TO GLOBE.
WITH THIS INCREASE OF MOISTURE...PLENTY OF HEAT AND ADEQUATE
INSTABILITY AREAL COVERAGE WILL INCREASE THIS AFTERNOON. EXPECTED
CAPE VALUES FROM 200 TO 600 WILL BE HIGH ENOUGH TO PROVIDE A THREAT
OF MICROBURSTS AND BRIEF HEAVY RAIN LATE THIS AFTERNOON INTO THIS
EVENING. THE AREA WILL ALSO EXPERIENCE SOME SYNOPTIC SCALE HELP IN
THE FORM OF A VORTICITY MAXIMUM ROTATING OUT OF NEW MEXICO AND INTO
EXTREME SOUTHEASTERN ARIZONA.
FRIDAY THROUGH SUNDAY...THE SHORT AND MEDIUM RANGE MODELS
KEEP THE MONSOON FLOW IN PLACE ALLOWING MOISTURE TO RESIDE OVER
ARIZONA FOR A TYPICAL AFTERNOON/EVENING THUNDERSTORM REGIME.
BEYOND SUNDAY...THE MOISTURE INFLUX WILL DIMINISH INTO EARLY NEXT
WEEK AS THE HIGH PRESSURE SHIFTS SLIGHTLY TO THE SOUTHEAST. ALTHOUGH
THUNDERSTORM POSSIBILITIES WILL DECREASE THERE WILL STILL BE SLIGHT
CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS...BEST CHANCES OVER
COCHISE...GRAHAM AND GREENLEE COUNTIES.
&&
.FIRE WEATHER...THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH THIS
AFTERNOON AND EVENING ESPECIALLY EAST OF TUCSON AS MOISTURE
CONTINUES TO MOVE INTO THE AREA. WHILE THESE THUNDERSTORMS ARE NOT
EXPECTED TO PRODUCE MUCH RAINFALL...LOCALIZED AREAS OF WETTING RAIN
ARE LIKELY. WINDS WILL BE STRONG AND ERRATIC IN THE VICINITY OF
THUNDERSTORM ACTIVITY. A TYPICAL MONSOON FLOW THIS WEEKEND WILL
CONTINUE THE TREND OF AFTERNOON AND EVENING THUNDERSTORMS WITH A
GOOD CHANCE OF WETTING RAIN. FOR NEXT WEEK...HIGH PRESSURE ALOFT IS
EXPECTED TO BUILD OVER ARIZONA WHICH WILL DECREASE THE CHANCE FOR
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS.
&&
.AVIATION...ISOLATED SHOWERS AND THUNDERSTORMS WITH SCT-BKN120CB
WILL CONTINUE MAINLY EAST OF A KTUS-KOLS LINE THROUGH ABOUT 04Z THIS
EVENING. THE MAIN THREAT FROM THESE STORMS IS EXPECTED TO BE OUTFLOW
WINDS UP TO 50KTS. OTHERWISE...NORMAL DIURNAL WIND PATTERNS WILL
CONTINUE THROUGH FRIDAY WITH SOME UPSLOPE GUSTS TO 25KTS DUE TO THE
STRONG SFC HEATING. EXPECT BKN250 AFTER 04Z THROUGH FRIDAY MORNING
WITH LEFTOVER CLOUDS FROM THE CONVECTIVE ACTIVITY. AVIATION
DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS.
&&
.CLIMATE...PLENTY OF DEBRIS CLOUDINESS FROM YESTERDAY/S CONVECTION
OVER WESTERN NEW MEXICO AND SOUTHEAST ARIZONA KEPT TEMPERATURES WARM
OVERNIGHT. THE TUCSON AIRPORT...THE CLIMATOLOGICAL STATION FOR
TUCSON...ONLY FELL TO 87 DEGREES THIS MORNING. THE OLD RECORD
HIGHEST MINIMUM FOR THIS DATE IS 83 DEGREES SET BACK IN 1953. SO AS
LONG AS WE DONT FALL AT OR BELOW 83 DEGREES BY MIDNIGHT A NEW
RECORD WILL BE SET...WHICH SEEMS AT THIS POINT TO BE A CERTAINTY.
THE ALL TIME RECORD HIGHEST MINIMUM IS 89 DEGREES WHICH WAS SET LAST
YEAR ON JULY 22ND. THE ONLY CAVEAT TO THIS IS IF A THUNDERSTORM
HAPPENS TO DEVELOP OVER THE AIRPORT THIS AFTERNOON AND PRODUCES
ENOUGH RAIN TO COOL IT OFF BELOW 83 DEGREES.
TOP 3 RECORD HIGH MINIMUMS:
89 DEGS...JULY 22 2006
88 DEGS...JULY 11 1934
87 DEGS...JULY 6 1925
&&
.TWC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY IN EFFECT TODAY FOR ZONES 29/31/32 UNTIL 7 PM MST
THIS EVENING.
&&
PUBLIC...EVANS
FIRE WEATHER/AVIATION...LADER
WEATHER.GOV/TUCSONHazardous weather outlook, Jul 5, 7:05 PM MST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
705 PM MST THU JUL 5 2007
AZZ019-029>035-060315-
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
705 PM MST THU JUL 5 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Thunderstorm Wind, Pima
- When
- July 5, 8:20 PM MST to 8:25 PM MST
- Where
- Pima County, 3 mi N of Tucson to 3 mi NE of Tucson
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Broadcast Media
- Coordinates
- 32.273, -110.930
A strong thunderstorm caused damage on the north side of Tucson. Winds caused damage at the Rillito racetrack to stable roofs and bent beams on the grandstand. Power lines were also blown over at the intersections of Campbell Road and Roger Road, Stone Road and Roger Road and at Stone Road and Country Club Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Pennsylvania, July 5, 2007$10 million · 50 kt wind · 13 events
- Hail and Damaging Winds in Michigan, July 5, 20071 injured · $63,000 · 1.5 in hail · 36 events
- Flash Flooding and Flood in West Virginia, July 5, 2007$62,000 · 5 events
- Lightning Strikes in Pennsylvania, July 5, 2007$43,000 · 3 events
- Flash Flooding and Hail in Oklahoma, July 5, 2007$23,000 · 61 kt wind · 14 events
- Damaging Winds in Michigan, July 5, 2007$35,000 · 60 kt wind · 2 events
- Damaging Winds in Nebraska, July 5, 2007$30,000 · 70 kt wind · 4 events
- Hail and Damaging Wind in Michigan, July 5, 20072 injured · $3,000 · 1.25 in hail · 9 events
- Flash Flood and Lightning Strike in Florida, July 5, 2007$30,000 · 2 events
- Flash Flooding and Damaging Wind in Arkansas, July 5, 2007$25,000 · 52 kt wind · 5 events
- Flash Flooding in Colorado, July 5, 2007$20,000 · 2 events
- Flash Flooding in Texas, July 5, 2007$17,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 34500.